MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-022-44-3009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, this 60 year old, 107 kg., male patient had a left tha on (b)(6) 2020.The patient was revised due to poly wear.There is no reported breakage of the device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending product evaluation.Concomitant medical products: 02-020-11-0230 truliant ps cem fem ps cem left sz 3 6086134, 02-022-45-3020 truliant tib fit tray cem sz 3f / 2t 6219482, 200-02-35 three peg patella 35mm 6187931.
 
Additional Manufacturer Narrative
New information received 2/3/2023: as per legal notification, the patient had an initial left tka on 3/12/2020.Imaging studies revealed ¿synovitis¿ to which is consistent with ¿reaction to polyethylene polymeric debris.¿ due to worsening pain, instability, and a ¿persistent pain and swelling,¿ the patient underwent left knee replacement revision surgery on (b)(6) 2022.During the revision surgery, the patient's orthopedic surgeon identified ¿moderate synovitis with pseudomembrane formation¿related to polyethylene wear¿ and noted ¿wear of the polyethylene insert on the medial aspect as well as on the post of the knee.¿ upon information and belief, the loose components and significant synovitis were due to premature polyethylene wear of the tibial insert.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of third body wear, patient related conditions, or a combination of these possibilities.An additional contributing factor to the revision may have been inclusion of the implanted polyethylene component in the packaging recall.However, this cannot be confirmed as the device was not returned for evaluation.

Brand Name
TRULIANT TIB IMP PSC INSERT SZ 3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15051248
Report Number1038671-2022-00806
Device Sequence Number4822269
Product Code JWH
UDI-Device Identifier10885862305077
UDI-Public10885862305077
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-022-44-3009
Device Catalogue Number02-022-44-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/28/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer12/02/2022
02/03/2023
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date02/02/2023
02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight107 KG